Jump to content
CrazyBoards.org

Countering AP induced sleepiness?


Recommended Posts

Hi folks

Just want to know if there are any meds out there which can help to counter AP indused sleepiness. Im on 30mgs of Abilify and tired all the time though whether its negative symptoms or AP induced is anyone's guess. Im suicidally tired!

help is appreciated

Clare x

Link to comment
Share on other sites

Guest novice

Maybe provigil/modafinil, but it could be contra-indicated for someone in your condition. Since it might trigger/exacerbate psychotic symptoms.

That abilify is sedating for you is amazing. It's usually quite activating.

Again, maybe another reason why you'd be better of on another med.

Link to comment
Share on other sites

Guest novice

all the other meds are sedating as well. Damned if I do and damned if I dont. ;)

<{POST_SNAPBACK}>

On the long run, most of the sedating effect should wear off.

Link to comment
Share on other sites

Geodon worked well for my negative symptoms at a low dose of 20mgs for about two months and then it seemed to stop working.  The first sign of it ceasing to work was a funny drowsy dampening feeling.  My doctor added Provigil and it didn't seem to work.  I even took up to 1200mgs at once without telling my doctor and all that did was make me feel like I was on exctasy.  I wouldn't suggest doing that.  I think the problem though with me was that the medicine just stopped working and the drowsiness was coming from the anergia that is so common with negative symptoms.  It was almost like the Geodon was working at about 50%.  It just didn't give the kick like when I first took it, but it *was* still helping.  I think its worth a try for you to give Provigil a whirl.  I think it is fairly uncommon for people with schizophrenia to have their psychosis exacerbated by Provigil, but it can happen.

Right now I'm right there with you on the drowsiness.  Unbelievably, I take Wellbutrin XL 150mgs, Abilify 5mgs, and Seroquel 100mgs with absolutely no stimulation and no control of my negative symptoms.  I even take all of my meds at night and sleep like a baby!  I've already tried Abilify before where I started at 15mgs, but the akathisia got so bad I had to stop.  Now on the 5mgs I have very mild akathisia that I'm controlling somewhat with Ativan.  I can tell that if I go up its going to get bad, but I actually heard that the akathisia with Abilify is supposed to be worse at the lower to middle doses than higher doses.  So, I'm thinking of jumping from 5mgs to 25 or 30mgs. 

How did your titration of Abilify go?  Did you start high or go up slowly?  How do you find it helping your negative symptoms?

Also, if I were you I would try something like Wellbutrin or Provigil or Selegiline depending on what other meds you're on and also if your doctor is willing to go along with it.  Enada NADH is another natural option if you decide to go that way.  It can be stimulating and wake promoting.

I dealt with this sleep issue for well over 5 months when my Geodon stopped working so I hope I know what I'm talking about.  Unfortunatly I haven't found anything that works, but I'm trying.

Hope to hear from you about how you started taking the Abilify and how it is helping your negative symptoms.

P.S. Here is a great article about how modafinil impacted one man with schizophrenia.

http://www.currentpsychiatry.com/article_p...D=523&UID=13911

Don't forget sleepiness can mimic negative symptoms.

Chris

Link to comment
Share on other sites

Ben Posted Today, 03:08 AM

  Abilify has turned me into a zombie.  I'm flirting with the idea of not taking it and seeing what happens...cuz I'm an eeeediot!

Yeah, Im following in your footsteps as another eeediot whose thinking of stopping debilify

Thanks for your post and link Chris, I will read it avidly and if its pro-Provigil, I'll print it out as evidence for my pdoc  ;) You are right, Im not sure whether its abilify-induced sleepiness or negative symptoms. Abilify can lead to general overall weakness and tiredness but at the same time schizophrenia can lead to apathy and general cant be arsedness which is what Im suffering from - abilify is not helping this. Geodon is not available over here in Ireland due to the long QT issue, I think we all got a big fright when schizzies started dropping like flies after the Sertindole/Serdolect fiasco so the authorities are extra-careful over APs which might have potential adverse side effects.

As for abilify titration, I was titrated in hospital. I went from 5 mgs over night to 20mgs (but I had lied and told them I was taking a 15mgs) then in increments of 5mgs every week until I hit the 30mgs mark. My psychosis has maybe cleared up between 25 and 40%. If my diagnosis is schiz (im awaiting a second opin ion) then they will want to put me on the dreaded clozaril! I think abilify is the best in a very bad bunch for side effects and i am gutted that it is not doing more for me.

As for your akasthesia - I found seroquel to be far worse than abilify for causing akasthesia - restless legs a-go-go! A lot of people find procyclidine helps (sorry, not sure of brand name). Akasthesia sucks, hope you feel better soon and thanks for the post!

All the best

Clare

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...